MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND OSCAR 6/20-180/128; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND OSCAR 6/20-180/128; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 454338
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
An oscar peripheral multifunctional catheter system was selected for treatment.Event occurred while using oscar attempting to cross a lesion (100 percent stenosis degree) in the sfa.A contralateral approach was used, and while advancing the oscar system the proximal shaft of dilator fractured.System was then removed from patient.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The oscar dilator was returned inside the oscar support catheter with the device tip being located about 41.1 cm proximal to its distal end.The oscar support catheter is undamaged besides two kinks in the distal portion of the braided shaft.The braided shaft of the oscar dilator is kinked at various locations, particularly at the distal end of the metal tube.The metal tube of the oscar dilator is mildly bent over its entire length.A shaft fracture, as reported, could not be confirmed.After cleaning, flushing and introduction of a 0.018 inch reference guidewire, the returned oscar dilator could be introduced and withdrawn through the returned oscar support catheter without any unusual friction.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations of the device being subject to this complaint, no manufacturing or material related root cause could be identified.

Brand Name
OSCAR 6/20-180/128
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17498939
Report Number1028232-2023-04030
Device Sequence Number2332093
Product Code LIT
UDI-Device Identifier07640130455757
UDI-Public(01)07640130455757(17)2602
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K214038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2026
Device Model Number454338
Device Catalogue NumberSEE MODEL NO.
Device Lot Number02230310
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown